Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 9 of 9 Posts

·
Registered
Joined
·
14,427 Posts
Discussion Starter · #1 ·
Sorry to Moan Gang, But I'm dying here! I had the audacity to eat breakfast & lunch today & moments after each meal some invisible demon is trying to cut me in half with a BLUNT knife!!!! I took the Levsin (.125mgs) 1 hour before each meal & today it is JUST NOT WORKING!!! Am I doing something wrong? I have been trying to up the fiber in the last few weeks. Today I did not ingest as much as I had been, I've got my "friend" so I ate a little less because of the D. I ate aprox. 7grams so far today. Could the increase of fiber in my diet make this pain worse? I took the Levsin last month near the end of my friend, which made it stop. Yesterday it WAS taking the edge off the pain. Today its like I didn't take anything. Any ideas you have are greatly appreciated. Sorry to moan but I guess you all understand. I haven't run to the can with this pain. It is way up high above my navel. It is like the pain is not necessarily coordinated with urgency. It just **&%^%$ HURTS! Thanks. BQ
 

·
Registered
Joined
·
34,955 Posts
Fiber does make some people worse, so it might be worth backing off on that and see if it helps. Probably won't today, but cutting back a bit and see how next month goes may be a wise choice.Also, have you been drinking more water. When you add fiber to the diet you also need to drink more water. One other thought. Do you take Allegra for allergies? Some medications are can make menstral cramps more severe and this one does. It's not so bad for me cause usually I have no problems with menstral cramping <ducking and typing the rest of this from under the desk
> but when I'm on Allegra I will get cramping. But other people may find the increase in menstral cramps much more bothersome.K.------------------I have no financial, academic, or any other stake in any commercial product mentioned by me.And from the as if IBS isn't enough of a worry file...from New Scientist's Feedback column: photographed on the door of a ladies' loo in the Sequoia National Park in California by reader Liz Masterman: "Please keep door closed to discourage bears from entering."
 

·
Registered
Joined
·
216 Posts
How long have you been taking Levsin? It made me very sick, gave me lots and lots of burning pain and it seemed to stop the D much too well at times and constipated me so bad that I think that is where the pain came from. I also think that I needed to take it a little bit less than what was prescribed for me. Just like the Lotronex, I only needed to take one a day instead of two.
 

·
Registered
Joined
·
23,983 Posts

·
Registered
Joined
·
14,427 Posts
Discussion Starter · #5 ·
K, Now I'm getting mad. Are you telling me Levsin can make it worse???? The pain I'm having IS NoT menstrual(well I'm having some of that but THAT is bearable) It is this EXTREMELY sharp pain way up high just below my diaphragm. The water I knew to keep an eye on when I started upping the fiber. I'm actually doing 8-10 8oz glasses a day(Many moonlight trips to pee). So I think I'm OK 'on the waterfront'. See even my jokes are getting really bad!
I can't believe I finally got up the courage to tell the Dr. about the IBS pain being so excruciating during my period & he prescribes a drug that's gonna make it worse!!!!
I've looked this drug up in a few places & didn't see where it has any mensrtual effect anywhere. I don't know I guess I'll have to call him tomorrow.(Good thing he's off today...or he might have seen my Irish up!)And of course hubby has a late mtg. tonight so I'm solo parent tonight. (I've already warned them"Mommy's not feeling to good today so I wouldn't (fill in any misbehavior of your choice here)......today". Its like "God help me. No really I'm not kidding God... really help me!". BQ BTW No allegra[This message has been edited by BQ (edited 02-15-2001).]
 

·
Registered
Joined
·
34,955 Posts
AFAIK Levsin doesn't make menstral pain worse, however, other drugs are known to do this. If you look up drugs on something like www.drugchecker.com it will tell you what the side effects of your drug are. I was looking up Allegra one day and finally figured out that the bit of cramping I was having that I usually never had was due to the Allegra. Since it can make me crampy I figure it could do a number on other people.I just thought you should also look at any other meds your taking as some can effect that. Not to implicate Levsin as the culprit.When it's that time of the month it can be hard to figure out who started it, as one thing cramping can set off other cramping.If the only thing different this month than last month is the fiber, that may be what's causing the problem. Fiber can make some people with IBS worse. When my IBS was bad increasing fiber set my pain off big time. Now fiber ranges from doesn't bother me up to may be it's helpful.K.------------------I have no financial, academic, or any other stake in any commercial product mentioned by me.And from the as if IBS isn't enough of a worry file...from New Scientist's Feedback column: photographed on the door of a ladies' loo in the Sequoia National Park in California by reader Liz Masterman: "Please keep door closed to discourage bears from entering."
 

·
Registered
Joined
·
14,427 Posts
Discussion Starter · #7 ·
K, Thanks for the clarification. Jeez I coulda ripped him a new one over nothing
Only other drug I'm on is the prinivil for the blood pressure. That hasn't caused much of anything except a decrease in the BP & a slight cough once in a while. I thought the Levsin was going to make a difference in the pain, but either I'm having an exceptionally BAD month, maybe from the fiber, or this drug isn't working for me, or I need a dosage increase or fill in the blank. Sorry I'm losing it here. REALLY BAD DAY.... BQ
 

·
Registered
Joined
·
14,427 Posts
Discussion Starter · #8 ·
Ok I can't put it off any longer. The kids are hungry. I just have to face it. DINNER!!!!!! Aaaaaaaaaay!!!!!!!!!Like it HURTS!! after I eat. I really don't think it matters at this point what I eat. But I'll be going light on the fiber that's for sure.But days like this make it real clear why people with this would avoid food all together. I KNOW it is gonna hurt worse than it is right now AFTER I eat, but I'm gonna eat anyway. I hate this!!!! BQ
 
1 - 9 of 9 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top